MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/35; CORONARY DRUG-ELUTING STENT
Model Number 391235
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-coated stent system was selected for treatment.After unpacking it was noticed that the stent dislodged from delivery system before introduction into patient.
 
Additional Manufacturer Narrative
The stent delivery system was not returned, the stent was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is severely deformed in its center and pinched at both ends.The stent was located on the transportation wire inside the stent protector in the as-returned state.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause is most likely related to the handling during the preparations for the intervention.The ifu instructs the user to always pull at the very distal end of the protector to avoid dislocation of the stent.

Brand Name
ORSIRO 2.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9757274
Report Number1028232-2020-00947
Device Sequence Number2495963
Product Code NIQ
UDI-Device Identifier07640130439368
UDI-Public07640130439368
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2021
Device Model Number391235
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01194291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1